Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Migraines, lightheadedness, fatigue, sore skin on face. Taking Mirena for long time. Are these side effects?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
Hi I have been on the mirena for three years now but for a couple of days now I have been extremely lightheaded, my skin,especially my face and arms feel really sore, I have horrible migrains, I'm restless, I'm exhausted but I cant fall asleep I took a hot and it came out negative what should I do
Posted Tue, 8 May 2012 in Birth Control
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
The symptoms you are having are not likely to be due to pregnancy. The urine test you did further confirms this.
The symptoms you are facing are the common side effects of mirena.
Usually these do subside after few weeks and symptomatic treatment with mild pain killers till then will be helpful. You can start with acetaminophen double strength if you are not allergic to it.
If you are really uncomfortable then you can visit your doctor and get the mirena coil removed.

I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor